Alert archive / Illinois / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 25, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 30, 1997, 5:36 PM CDT for Lawrence County, Richland County, Illinois. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 30, 1997, 5:36 PM CDT (22:36 UTC)
- Expired
- Apr 30, 1997, 6:05 PM CDT
- In force
- 29 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
Counties Lawrence County, IL, Richland County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 5:38 PM CDT | Thunderstorm Wind | Lawrenceville, IL | Thunderstorm winds blew over several trees in Lawrenceville. No injuries were reported. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 2:30 PM CDT | Tornado Watch | SPC | 7 hr |
| Apr 30, 5:30 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.6 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1130 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
932 WUUS1 KSPI 302237 RRA SVRSPI ILC101-159-302305- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 536 PM CDT WED APR 30 1997 * SEVERE THUNDERSTORM WARNING FOR LAWRENCE COUNTY - SOUTHEASTERN ILLINOIS RICHLAND COUNTY - SOUTHEASTERN ILLINOIS * UNTIL 605 PM CDT * SOME LOCATIONS AFFECTED CALHOUN...BERRYVILLE...BRIDGEPORT...AND LAWRENCEVILLE. * AT AT 5:30 PM...LINCOLN DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTHEAST OF OLNEY ILLINOIS...MOVING NORTHEAST AT 50 MPH.. * THIS STORM IS CAPABLE OF BLOWING DOWN TREES AND DAMAGING ROOFS AND WINDOWS. MOVE TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. A TORNADO WATCH IS ALSO IN EFFECT. REMEMBER...SEVERE THUNDERSTORMS MAY PRODUCE TORNADOES AT ANY TIME. PALMER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 2:00 PM CDT, 3 hours 36 minutes earlier.
Area forecast discussion, Apr 30, 2:00 PM CDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 200 PM CDT WED APR 30 1997 NOT MUCH TIME FOR DISCUSSION THIS AFTERNOON...AS STORMS KNOCKING DOWN OUR WESTERN DOOR. FRONT SHOULD MOVE INTO INDIANA BY 00Z TONIGHT. GOING FORECAST HAS A GOOD HANDLE ON THE GOING SITUATION. ONLY PROBLEM TONIGHT IS THE WINDS. 18Z ANALYSIS INDICATES VERY STRONG PRESSURE GRADIENT ON THE BACK-SIDE OF THE SFC LOW. SUSTAINED 25 KT WINDS ATTM IN WESTERN IA AND MO WOULD WARRANT THE CONSIDERATION OF A WIND ADVISORY. HOWEVER...UNTIL THREAT OF SEVERE WX OUT OF CWA...WILL KEEP THIS #2 ON THE LIST. HAVE FOLLOWED GUIDANCE LOWS TONIGHT. PIA 39/58 +1 SPI 41/60 +1 DEC 41/60 +1 CMI 43/58 +1 LWV 48/59 +0 PLAHMER/HEDGES
In the hours before
Special weather statement, Apr 30, 4:20 PM CDT, 1 hour 16 minutes before
ILZ027>029-036-037-040>042-047>051-302225- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 421 PM CDT WED APR 30 1997 ...THE TORNADO WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES IN CENTRAL ILLINOIS... STARK...KNOX...PEORIA...TAZEWELL...FULTON...SCHUYLER...MASON... CASS...MENARD...SCOTT...MORGAN...SANGAMON. THE STRONG THUNDERSTORMS ASSOCIATED WITH THE COLD FRONT THAT PRODUCED THE SEVERE WEATHER HAS MOVED RADIPLY EAST SO THE SEVERE WEATHER THREAT HAS PASSED. KETCHAM
Special weather statement, Apr 30, 4:21 PM CDT, 1 hour 15 minutes before
ILZ027>029-036-037-040>042-047>051-302225- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 421 PM CDT WED APR 30 1997 ...THE TORNADO WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES IN CENTRAL ILLINOIS... STARK...KNOX...PEORIA...TAZEWELL...FULTON...SCHUYLER...MASON... CASS...MENARD...SCOTT...MORGAN...SANGAMON. THE STRONG THUNDERSTORMS ASSOCIATED WITH THE COLD FRONT THAT PRODUCED THE SEVERE WEATHER HAS MOVED RADIPLY EAST SO THE SEVERE WEATHER THREAT HAS PASSED. KETCHAM
Special weather statement, Apr 30, 4:58 PM CDT, 38 minutes before
ILZ030-031-038-042-043-302305- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 459 PM CDT WED APR 30 1997 ...THE TORNADO WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES IN CENTRAL ILLJINOIS... MARSHALL...WOODFORD...MCLEAN...LOGAN...DEWITT. THE STRONG THUNDERSTORMS ASSOCIATED WITH THE COLD FRONT THAT PRODUCED THE SEVERE WEATHER HAS MOVED RADIPLY EAST SO THE SEVERE WEATHER THREAT HAS PASSED. KETCHAM
Special weather statement, Apr 30, 4:59 PM CDT, 37 minutes before
ILZ030-031-038-042-043-302305- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 459 PM CDT WED APR 30 1997 ...THE TORNADO WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES IN CENTRAL ILLINOIS... MARSHALL...WOODFORD...MCLEAN...LOGAN...DEWITT. THE STRONG THUNDERSTORMS ASSOCIATED WITH THE COLD FRONT THAT PRODUCED THE SEVERE WEATHER HAS MOVED RADIPLY EAST SO THE SEVERE WEATHER THREAT HAS PASSED. KETCHAM
Special weather statement, Apr 30, 5:09 PM CDT, 27 minutes before
ILZ030-031-038-042>044-049>051-053-302315- SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE LINCOLN IL 509 PM CDT WED APR 30 1997 ...THE TORNADO WATCH 217 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES IN CENTRAL ILLINOIS... MARSHALL...WOODFORD...MCLEAN...LOGAN...DEWITT...CASS...MORGAN SANGAMON...PIATT...MACON. THE STRONG THUNDERSTORMS ASSOCIATED WITH THE COLD FRONT THAT PRODUCED THE SEVERE WEATHER HAS MOVED RADIPLY EAST SO THE SEVERE WEATHER THREAT HAS PASSED. KETCHAM
Special weather statement, Apr 30, 5:36 PM CDT, 0 minutes before
ILZ045-052-054>056-061-062-066-071-302340- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 536 PM CDT WED APR 30 1997 ...THE TORNADO WATCH 218 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES IN CENTRAL ILLINOIS... CHRISTIAN...SHELBY...DOUGLAS...CHAMPAIGN...MOULTRIE ...COLES...CUMBERLAND...EFFINGHAM AND CLAY COUNTIES. . THE STRONG THUNDERSTORMS ASSOCIATED WITH THE COLD FRONT THAT PRODUCED THE SEVERE WEATHER HAS MOVED RADIPLY EAST SO THE SEVERE WEATHER THREAT HAS PASSED. ANOTHER TORNADO WATCH HAS BEEN ISSUED FOR EXTREME EASTERN ILLINOIS UNTIL 11PM JUST TO THE EAST OF THE CANCELLED COUNTIES. KETCHAM
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 2:03 PM CDT | Tornado Warning | ILX | Schuyler | 27 min |
| Apr 30, 2:27 PM CDT | Tornado Warning | ILX | Fulton, Schuyler | 48 min |
| Apr 30, 2:48 PM CDT | Tornado Warning | ILX | Knox | 42 min |
| Apr 30, 3:02 PM CDT | Tornado Warning | ILX | Peoria, Tazewell | 43 min |
| Apr 30, 3:02 PM CDT | Tornado Warning | ILX | Mason | 43 min |
| Apr 30, 3:15 PM CDT | Tornado Warning | ILX | Christian | 45 min |
| Apr 30, 3:23 PM CDT | Tornado Warning | ILX | Marshall, Stark | 37 min |
| Apr 30, 3:32 PM CDT | Tornado Warning | ILX | Macon | 43 min |
| Apr 30, 3:43 PM CDT | Tornado Warning | ILX | McLean, Tazewell | 47 min |
| Apr 30, 3:50 PM CDT | Tornado Warning | ILX | DeWitt | 40 min |
| Apr 30, 3:57 PM CDT | Tornado Warning | ILX | Piatt | 48 min |
| Apr 30, 4:00 PM CDT | Tornado Warning | ILX | Marshall | 30 min |
| Apr 30, 4:05 PM CDT | Tornado Warning | ILX | Champaign | 55 min |
| Apr 30, 4:30 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Cumberland | 30 min |
| Apr 30, 4:40 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Edgar | 50 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.